Alert archive / Utah / Red Flag Warnings in 2013

Red Flag Warning 3, NWS Salt Lake City, UT

June 13, 20134 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jun 13, 2013, 3:29 AM MDT for 4 counties in Utah. It took effect at Jun 13, 2013, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2013, 3:29 AM MDT (09:29 UTC)
In effect from
Jun 13, 2013, 11:00 AM MDT
Expired
Jun 13, 2013, 10:00 PM MDT
In force
11 hr
Issued by
NWS Salt Lake City, UT

Counties Garfield County, UT, Iron County, UT, Kane County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 29 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3841 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS85 KSLC 130929
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
329 AM MDT THU JUN 13 2013

UTZ496-132200-
/O.CAN.KSLC.FW.W.0002.000000T0000Z-130614T0400Z/
/O.NEW.KSLC.FW.W.0003.130613T1700Z-130614T0400Z/
COLOR COUNTRY MOUNTAINS-
329 AM MDT THU JUN 13 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 496 BELOW 9000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 9000 FEET FOR WIND AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 9000 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
  DEVELOP AFTER 11 AM AND CONTINUE UNTIL 10 PM THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT THIS AFTERNOON.
 
* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ498-132200-
/O.EXB.KSLC.FW.W.0002.130613T1700Z-130614T0400Z/
GRAND STAIRCASE-
329 AM MDT THU JUN 13 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 498...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 498 GRAND STAIRCASE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
  DEVELOP AFTER 11 AM THIS MORNING AND CONTINUE UNTIL 10 PM THIS
  EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT THIS AFTERNOON.
 
* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-132200-
/O.EXB.KSLC.FW.W.0002.130613T1700Z-130614T0400Z/
COLOR COUNTRY WEST DESERT-
329 AM MDT THU JUN 13 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 495 BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 6000 FEET FOR WIND AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6000 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
  DEVELOP AFTER 11 AM THIS MORNING AND CONTINUE UNTIL 10 PM THIS
  EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ497-132200-
/O.CON.KSLC.FW.W.0002.000000T0000Z-130614T0400Z/
MOJAVE DESERT-
329 AM MDT THU JUN 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
  DEVELOP LATE THIS MORNING AND CONTINUE UNTIL 10 PM THIS
  EVENING.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
941 
WWUS85 KSLC 132047
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
247 PM MDT THU JUN 13 2013

UTZ497-140400-
/O.CON.KSLC.FW.W.0002.000000T0000Z-130614T0400Z/
MOJAVE DESERT-
247 PM MDT THU JUN 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
  CONTINUE UNTIL AROUND 10 PM THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ498-140400-
/O.CON.KSLC.FW.W.0002.000000T0000Z-130614T0400Z/
GRAND STAIRCASE-
247 PM MDT THU JUN 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
498...

* AFFECTED AREA...FIRE WEATHER ZONE 498 GRAND STAIRCASE.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
  UNTIL AROUND 10 PM THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT THIS AFTERNOON.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-140400-
/O.CON.KSLC.FW.W.0002.000000T0000Z-130614T0400Z/
COLOR COUNTRY WEST DESERT-
247 PM MDT THU JUN 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
495 BELOW 6000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6000 FEET.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE
  UNTIL AROUND 10 PM THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-140400-
/O.CON.KSLC.FW.W.0003.000000T0000Z-130614T0400Z/
COLOR COUNTRY MOUNTAINS-
247 PM MDT THU JUN 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
496 BELOW 9000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 9000 FEET.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE
  UNTIL AROUND 10 PM THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT THIS AFTERNOON.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 13, 12:30 AM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 13, 12:30 AM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1230 AM MDT THU JUN 13 2013

.SYNOPSIS...A WARM AND DRY SOUTHWEST FLOW WILL CONTINUE INTO
THURSDAY. A DRY BUT FAIRLY STRONG COLD FRONT WILL CROSS NORTHERN
UTAH THURSDAY AFTERNOON THROUGH EARLY FRIDAY. DRY AND MILD SOUTHWEST
FLOW WILL RETURN FOR THE WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...SOUTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE GREAT
BASIN THIS EVENING...DOWNSTREAM FROM AN UPPER LOW SPINNING OVER
THE PACIFIC NORTHWEST. A VERY WARM AND DRY AIRMASS REMAINS IN
PLACE ACROSS ALL BUT THE FAR NORTHWEST CORNER OF UT...RESULTING IN
A VERY WELL PRONOUNCED INVERTED-V PROFILE IN THE 00Z KSLC
SOUNDING. MID LEVEL MOISTURE COMBINED WITH A JET STREAK MOVING
ACROSS THE AREA PROVED SUFFICIENT TO INDUCE VERY HIGH BASED
CONVECTION EARLY THIS EVENING...WHICH PRODUCED NUMEROUS DRY
MICROBURSTS ACROSS NORTHERN UT...THE STRONGEST OF WHICH PRODUCED A
75 MPH GUST IN WEST JORDAN. MUCH OF THIS ACTIVITY HAS
DIMINISHED...WITH SHOWER AND THUNDERSTORM ACTIVITY NOW
CONCENTRATED ACROSS FAR NORTHWEST UT ALONG LEADING EDGE OF 700MB
BAROCLINIC ZONE ASSOCIATED WITH PACIFIC NORTHWEST TROUGH.

THIS BAROCLINIC ZONE AND ASSOCIATED SURFACE FRONT WILL SLOWLY PUSH
EAST ACROSS NORTHERN UT THURSDAY ALLOWING FOR COOLER TEMPERATURES.
SOUTH OF THIS BOUNDARY A WARM AND DRY AIRMASS WITH BREEZY
SOUTHWEST WINDS WILL PREVAIL. PACIFIC NORTHWEST TROUGH WILL SWING
INLAND THURSDAY NIGHT USHERING A COOLER AIRMASS INTO THE REMAINDER
OF THE STATE...AND GIVING A BRIEF REPRIEVE TO PERSISTENT HOT...DRY
AND BREEZY CONDITIONS. THIS WILL BE SHORT LIVED HOWEVER...AS
SOUTHWESTERLY FLOW REDEVELOPS FOR THE UPCOMING WEEKEND INTO NEXT
WEEK.

&&

.AVIATION...SOUTHERLY SURFACE WINDS ARE EXPECTED TO SWITCH TO NORTH
AT ABOUT 07Z DUE TO OUTFLOW FROM CONVECTION OVER NORTHERN UTAH
EARLIER THIS EVENING. WILL HOLD ONTO THE IDEA THAT SOUTHERLY WINDS
WILL RETURN AROUND 12-13Z UNTIL ABOUT 18Z WHEN THE COLD FRONT
ARRIVES AND SHIFTS THE WINDS BEACK TO NORTHWEST. THERE IS A 30
PERCENT CHANCE THAT WINDS WILL REMAIN NORTHERLY THROUGH THE MORNING
AND THEN GET ENHANCED AT 18Z IF NOT EARLIER.

&&

.FIRE WEATHER...RED FLAG WARNING WILL CONTINUE ACROSS ZONES 496 AND
497 THROUGH LATE THURSDAY EVENING. ADDITIONALLY ZONES 495 AND 498
ALSO WERE DEEMED CRITICAL THIS AFTERNOON...AND WILL BE INCLUDED IN
THE RFW WITH THE MIDNIGHT ISSUANCE. LOW HUMIDITIES WITH POOR
OVERNIGHT RECOVERIES ARE EXPECTED. WINDS WILL GUSTY THROUGH LATE
THIS EVENING...THEN DECREASE BELOW CRITERIA LATE TONIGHT THROUGH
AT LEAST MID-MORNING THURSDAY. WINDS WILL LIKELY BE STRONGER FOR
LATE THURSDAY MORNING THROUGH THURSDAY EVENING AHEAD OF THE COLD
FRONT ENTERING NORTHWEST UTAH THURSDAY AFTERNOON.

ANY CONVECTION ASSOCIATED WITH THE FRONT WILL BE CONFINED TO THE FAR
NORTHWEST ZONES TONIGHT THROUGH ABOUT MID-AFTERNOON THURSDAY.
ORGANIZED SHOWERS/STORMS ARE NOT EXPECTED TO FOLLOWED THE FRONT
SOUTHEAST...THOUGH SUBSTANTIALLY COOLER TEMPERATURES WILL WORK INTO
CENTRAL AND NORTHERN UTAH FOR FRIDAY. BREEZY AND DRY CONDITIONS WILL
REMAIN AHEAD OF FRONT...AND MAY REQUIRE AN EXTENSION OF THE CURRENT
FIRE WEATHER HIGHLIGHTS BEYOND THURSDAY EVENING.

WARMER TEMPS WITH CONTINUED DRY CONDITIONS WILL COVER ALL DISTRICTS
THIS WEEKEND AS HIGH PRESSURE ALOFT MOVES INTO THE REGION. BREEZY
CONDITIONS COULD DEVELOP OVER THE WESTERN VALLEYS AS AN INCREASINGLY
STRONG SOUTHWEST DEVELOPS LATE IN THE WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THURSDAY FOR UTZ496-497.

WY...NONE.
&&

PUBLIC...SEAMAN
FIRE WEATHER...CONGER
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 4:57 AM MDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
457 AM MDT WED JUN 12 2013

UTZ001>016-019>021-517-518-WYZ021-131200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
457 AM MDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED HIGH BASED SHOWERS ALONG WITH A SLIGHT CHANCE OF
THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS AND THE FAR
NORTHERN VALLEYS OF THE OUTLOOK AREA TODAY. THE THREAT INCREASES A
BIT ACROSS MORE OF THE NORTH THIS EVENING. THESE STORMS COULD BE
ACCOMPANIED BY BRIEF STRONG GUSTY WINDS BUT LITTLE IF ANY RAIN.

APART FROM THE THREAT OF HIGH BASED SHOWERS...WINDY CONDITIONS
AND WARM TEMPERATURES WILL SPREAD BACK INTO MOST AREAS TODAY WITH
CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS FAR SOUTHWEST
UTAH THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY SOUTHWEST WINDS AND A DRIER AIRMASS WILL BRING CRITICAL FIRE
WEATHER CONDITIONS TO FAR SOUTHWEST UTAH AGAIN THURSDAY AFTERNOON
AND EVENING. THIS WILL ALSO KEEP TEMPERATURES QUITE WARM ACROSS
THE AREA.

A DRY COLD FRONT MAY BRING STRONG NORTHWEST WINDS TO THE NORTHERN
OUTLOOK AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT AND COOLER
TEMPERATURES TO THE NORTH FRIDAY.

WARM DRY AND LOCALLY BREEZY CONDITIONS WILL RETURN TO THE OUTLOOK
AREA ONCE AGAIN OVER THE WEEKEND AND WILL PERSIST INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Local storm report, Jun 12, 9:33 PM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
933 PM MDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     WEST JORDAN             40.60N 112.00W
06/12/2013                   SALT LAKE          UT   BROADCAST MEDIA

            LARGE TREE DOWN ON A HOUSE

0627 PM     TSTM WND GST     6 WSW MURRAY            40.62N 111.99W
06/12/2013  M75.00 MPH       SALT LAKE          UT   AWOS

            SLC MUNICIPAL 2 AIRPORT

0630 PM     TSTM WND GST     2 WSW WEST JORDAN       40.58N 112.03W
06/12/2013  M58.00 MPH       SALT LAKE          UT   MESONET

            MOUNTAIN VIEW HIGHWAY AT DANNON WAY

0655 PM     TSTM WND GST     5 SSW WEST VALLEY CITY  40.63N 112.06W
06/12/2013  M66.00 MPH       SALT LAKE          UT   MESONET

            BACCUS HIGHWAY

0720 PM     TSTM WND GST     7 NNE CLIVE             40.76N 113.01W
06/12/2013  M68.00 MPH       TOOELE             UT   MESONET

            I-80 AT GRASSEY

0800 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
06/12/2013  M59.00 MPH       BOX ELDER          UT   MESONET

0800 PM     TSTM WND GST     2 ENE WENDOVER          40.75N 113.99W
06/12/2013  M61.00 MPH       TOOELE             UT   MESONET

            WENDOVER POINT OF ENTRY

0800 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
06/12/2013  M62.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND

0800 PM     TSTM WND GST     10 WSW SYRACUSE         41.04N 112.23W
06/12/2013  M63.00 MPH       DAVIS              UT   MESONET

            ANTELOPE ISLAND

0850 PM     TSTM WND GST     3 NNW LOGAN             41.78N 111.85W
06/12/2013  M61.00 MPH       CACHE              UT   ASOS

            LOGAN ASOS

&&

MPS
Local storm report, Jun 12, 10:48 PM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1048 PM MDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     WEST JORDAN             40.60N 112.00W
06/12/2013                   SALT LAKE          UT   BROADCAST MEDIA

            LARGE TREE DOWN ON A HOUSE

0627 PM     TSTM WND GST     6 WSW MURRAY            40.62N 111.99W
06/12/2013  M75.00 MPH       SALT LAKE          UT   AWOS

            SLC MUNICIPAL 2 AIRPORT

0630 PM     TSTM WND GST     2 WSW WEST JORDAN       40.58N 112.03W
06/12/2013  M58.00 MPH       SALT LAKE          UT   MESONET

            MOUNTAIN VIEW HIGHWAY AT DANNON WAY

0655 PM     TSTM WND GST     5 SSW WEST VALLEY CITY  40.63N 112.06W
06/12/2013  M66.00 MPH       SALT LAKE          UT   MESONET

            BACCUS HIGHWAY

0720 PM     TSTM WND GST     7 NNE CLIVE             40.76N 113.01W
06/12/2013  M68.00 MPH       TOOELE             UT   MESONET

            I-80 AT GRASSEY

0800 PM     TSTM WND GST     10 WSW SYRACUSE         41.04N 112.23W
06/12/2013  M63.00 MPH       DAVIS              UT   MESONET

            ANTELOPE ISLAND

0800 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
06/12/2013  M59.00 MPH       BOX ELDER          UT   MESONET

0800 PM     TSTM WND GST     2 ENE WENDOVER          40.75N 113.99W
06/12/2013  M61.00 MPH       TOOELE             UT   MESONET

            WENDOVER POINT OF ENTRY

0800 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
06/12/2013  M62.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND

0850 PM     TSTM WND GST     3 NNW LOGAN             41.78N 111.85W
06/12/2013  M61.00 MPH       CACHE              UT   ASOS

            LOGAN ASOS

1005 PM     TSTM WND GST     N WENDOVER              40.74N 114.02W
06/12/2013  M59.00 MPH       TOOELE             UT   MESONET

            I-80 MILE POST 1

1015 PM     TSTM WND GST     1 N WENDOVER            40.75N 114.02W
06/12/2013  M67.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK

&&

MPS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:42 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake48 min
Jun 12, 8:35 PM MDTSpecial Weather StatementSLCCache40 min
Jun 12, 8:59 PM MDTSpecial Weather StatementSLCCache, Rich46 min
Jun 13, 11:40 AM MDTWind AdvisorySLC47 min
Jun 13, 12:27 PM MDTWind AdvisorySLC10 hr

Nearby

Red Flag Warnings in Utah, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.